Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Prescribed warfarin for AF and Perindo for ventricular systolic function. Have anal bleeding and stomach problem. Side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
My doctor has prescribed warfarin for my AF. I am taking 4.5mg at the moment. He has also prescribed Perindo 2mg for my left ventricular systolic function which is moderately reduced with an ejection fraction estimated a 30%.
Hi, Dr. Grief. My name isXXXXX
What I want to know is, are anal bleeds a possible side effect of either of these drugs or possibly the combination of both.
The blood is bright red, so I presume it not to be and intestinal bleed but a small tear. I do not have problems with bowel movements, consistency and colour are of the normal range, not dark or hard, so I don't understand what could cause the bleed. Sorry, I forgot to tell you that the warfarin has caused me to have stomach problems as well.
My stomach and oesophagus and back of the throat are a constant burn, without vomiting. The doctor prescribed Parriet which caused severe gas and pain so I stopped taking it and started eating apples. Worked a treat, gas and pain stopped, but burning from the warfarin is still a problem.
I look forward to your reply
Posted Sat, 21 Sep 2013 in Digestion and Bowels
Answered by Dr. Jay Patel 1 hour later
Brief Answer:
Warfarin is know to cause stomach burn.

Detailed Answer:

I am dr XXXXXXX and I will try my level best to address your concern.

Let me explain few facts about warfarin.

Warfarin is a chemical which act by stoping the production of proteins that clots the blood. So the person on warfarin is at higher risk of bleeding then normal person due to lack of clotting proteins because of warfarin's action.

Now About "Perindo" - It's medication that helps to reduce the blood pressure. Its more helpful to person whose ejection fraction is less then normal. But its not associated to bleeding on the contrary it may reduce the loss of blood due to low pressure.

Now based on the above information the bleeding from anus has two causes
1) May be as small cut.
2) spontaneous bleeding due to warfarin.

Its important to know the cause of the bleeding because if the cut may be a reason then its ok and you need to be simply bit more careful.

BUT in case the bleeding was due to over dose of Warfarin it needs to be addressed accordingly. For which normally in US we do INR testing every 15 days till the dose is fixed. I would advice you to have you INR checked.


Now "Parriet" is good medication that will help to reduce the stomach acid production which in turn will decrease burning. But you are having bloating issues with it.

Here are other ways that may help in reducing the burning, drinking milk does help reduce the burning. The other way is antacid chewable tablets may be used to reduce the burning. but antacid may DECREASE "INR" reading in blood leading to readjust the dose of warfarin, so its better to consult your physician if you want to use antacid.

Thanks for the query, please feel free to contact me in case of further concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor